Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 30, 2016, 4:55 PM CDT for Chautauqua County, Elk County, Kansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 4:55 PM CDT (21:55 UTC)
- Expired
- Mar 30, 2016, 5:10 PM CDT
- In force
- 15 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chautauqua County, KS, Elk County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 593 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
612
WUUS53 KICT 302155
SVRICT
KSC019-049-302245-
/O.NEW.KICT.SV.W.0008.160330T2155Z-160330T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
455 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 545 PM CDT
* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
CEDAR VALE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOWARD...CEDAR VALE...MOLINE AND ELK FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
LAT...LON 3718 9653 3727 9652 3750 9628 3729 9606
3711 9652
TIME...MOT...LOC 2155Z 227DEG 30KT 3720 9649
HAIL...1.00IN
WIND...60MPH
$$
JAKUB1 follow-up statement
690
WWUS53 KICT 302210
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
510 PM CDT WED MAR 30 2016
KSC019-049-302219-
/O.CAN.KICT.SV.W.0008.000000T0000Z-160330T2245Z/
ELK KS-CHAUTAUQUA KS-
510 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELK AND
NORTHWESTERN CHAUTAUQUA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3718 9653 3727 9652 3750 9628 3729 9606
3711 9652
TIME...MOT...LOC 2207Z 227DEG 30KT 3728 9638
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:47 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 30, 4:47 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 447 PM CDT WED MAR 30 2016 .MESOSCALE DISCUSSION... ISSUED AT 448 PM CDT WED MAR 30 2016 STRONG TO SEVERE CONVECTION WILL CONTINUE AHEAD OF THE SURFACE DRY-LINE THIS EVENING ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. LARGER DISCRETE SUPERCELLS IN NORTHERN OKLAHOMA WILL REMAIN A CONCERN FOR POTENTIAL IMPACT AFTER 23Z. CONTEMPLATED TRIMMING WESTERN EDGE OF SEVERE WATCH 58 FOR WICHITA...HOWEVER LATEST TREND IN DRY-LINE HAS SLOWED WHICH IS SUPPORTED BY THE 18Z NAM/LATEST RUC...SO WILL KEEP THE WATCH GOING AS IS FOR NOW. KED && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 137 PM CDT WED MAR 30 2016 MAIN CONCERN WILL BE SEVERE STORM POTENTIAL OVER SOUTH CENTRAL/SOUTHEAST KS AND TIMING THE ENDING OF THE CONVECTION. CLUSTERS OF PRIMARILY ELEVATED STRONG TO PERHAPS MARGINALLY SEVERE STORMS WILL CONTINUE TO SPREAD NORTHEAST INTO SOUTHEAST KS THROUGH AT LEAST MID AFTERNOON WITH HAIL BEING THE MAIN THREAT. CLEARING/HEATING WILL CONTINUE TO OCCUR JUST WEST OF THIS CONVECTION (PER SATELLITE IMAGERY)...NEAR THE DRYLINE OVER SOUTH-CENTRAL KANSAS/FLINT HILLS THIS AFTERNOON...ALLOWING MLCAPES TO INCREASE TO ~1500-2000 J/KG IN THE 19Z-00Z TIME-FRAME...BEFORE DIMINISHING SOME TOWARD MID EVE. DEEP-LAYER SHEAR WILL CONTINUE TO INCREASE THIS AFTERNOON INTO THIS EVENING TO 45-60 KNOTS OVER EASTERN KS AS THE STRONG MID-UPPER JET STREAK ADVANCES OVER THE REGION FROM THE WEST. FORCING FROM THE MID-UPPER JET STREAK AND SOME DRYLINE CONVERGENCE WILL PROVIDE ASCENT. THIS WILL LIKELY ALLOW FOR A FEW SUPERCELL- TYPE STORMS TO DEVELOP NEAR/JUST EAST OF THE DRYLINE MID-LATE AFTERNOON...ACROSS PART OF SOUTH CENTRAL KS INTO THE FLINT HILLS/SOUTHEAST KS...WITH THE WESTERN EXTENT OF SEVERE WEATHER POSSIBLY ALONG A LINE FROM HILLSBORO...TO WICHITA...TO WELLINGTON. VISIBLE SATELLITE IMAGERY IS ALREADY SHOWING CONVECTIVE UPDRAFTS TRYING TO DEVELOP OVER SOUTH CENTRAL KS/FLINT HILLS. LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY WITH ANY OF THESE SURFACE-BASED STORMS. IN ADDITION...LOW-LEVEL HODOGRAPH CURVATURE INCREASES TOWARD 00Z-03Z OVER THE FLINT HILLS/SOUTHEAST KS SUGGESTING A SMALL TORNADO THREAT MAY ALSO BE POSSIBLE. HOWEVER...SLIGHTLY BACKED MID-LEVEL WIND FIELDS MAY PRECLUDE MORE THAN A LOW PROBABILITY OCCURRENCE. STORM MOTIONS (RIGHT-MOVERS) ARE PROJECTED TO BE FAIRLY RAPID TO THE EAST- NORTHEAST AT 40-45 MPH. STORMS SHOULD LINGER THROUGH THE EVENING HOURS OVER SOUTHEAST KS BEFORE SHIFTING EAST OUT OF THE AREA...ALTHOUGH THE SEVERE THREAT SHOULD GRADUALLY DIMINISH TOWARD MID-LATE EVENING AS DIURNALLY MODULATED INSTABILITY DROPS. COOLER/DRIER AIR/MORE SEASONAL AIR WILL PUSH INTO THE REGION BEHIND THE COLD FRONT OVERNIGHT THROUGH THURSDAY. ANOTHER SHORTWAVE WILL DROP SOUTHEASTWARD ACROSS THE NORTHERN PLAINS TO THE MISSOURI VALLEY THURSDAY INTO THURSDAY NIGHT. THIS FEATURE SHOULD BRING SOME MID- LEVEL CLOUDINESS TO THE AREA...AND PERHAPS A BRIEF SPRINKLE OR TWO IN CENTRAL KS THURSDAY AFTERNOON. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 137 PM CDT WED MAR 30 2016 THE LONGWAVE TROUGH WILL SHIFT EAST OF THE AREA THIS WEEKEND...WITH THE FLOW ALOFT BACKING TO MORE NORTHWEST-WESTERLY. THIS WILL ALLOW FOR TEMPERATURES TO GRADUALLY CLIMB BACK ABOVE NORMAL BY SUNDAY/MONDAY. ALTHOUGH A COLD FRONT DROPS SOUTHWARD THROUGH THE REGION MONDAY...LITTLE COOLING IS EXPECTED BEHIND IT AND PRECIPITATION CHANCES LOOK LESS THAN 15% WITH THE FRONTAL PASSAGE SO WILL MAINTAIN DRY FORECAST. MOSTLY CLEAR SKIES ARE SLATED FRIDAY THROUGH MONDAY. THE MEDIUM RANGE MODELS SHOW HIGH UNCERTAINTY WITH THE HANDLING OF AN UPPER TROUGH OVER THE PACIFIC NORTHWEST BEGINNING EARLY NEXT WEEK...AND HOW IT TRANSLATES EASTWARD THROUGH MID-WEEK. THIS MAY RESULT IN A COLD FRONT PASSAGE TUESDAY NIGHT INTO WEDNESDAY WITH PERHAPS SMALL CHANCES OF THUNDERSTORMS. AGAIN...UNCERTAINTY IN PRECIPITATION CHANCES IS HIGH...GIVEN DISPARITIES AMONG THE MEDIUM RANGE GFS...ECMWF...AND SPREAD AMONGST THE GFS ENSEMBLE MEMBERS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1223 PM CDT WED MAR 30 2016 ONGOING CONVECTIVE ACTIVITY EAST OF I-35 WILL CONTINUE INTO THE EVENING HOURS. THIS IS WELL AHEAD OF A DRYLINE WHICH EXTENDED FROM KHYS-KGAG. WINDS SHIFT FROM 210 TO 270 BEHIND THE DRYLINE AS IT ADVANCES. MAIN AVIATION CONCERN IS CONVECTION AND WIND SHIFT. CONFIDENCE IN CONVECTIVE BEHAVIOR IS LOW. CONVECTION WILL DEVELOP ALONG THE DRYLINE WHEN THE CAP BREAKS. THIS SHOULD BE AROUND 00Z. HOWEVER...THE STORMS TO THE EAST MAY HAVE A INFLUENCING FACTOR TO WHERE THE STORMS WILL JUST PERSIST THEN STRENGTHEN QUICKLY AS THE DRYLINE APPROACHES THEM. THE DIFFERENCE BETWEEN THESE IS WHETHER THERE WILL BE ANY CONVECTION WEST OF I-35/I-135. RIGHT NOW...OUR BEST ASSESSMENT IS PROBABLY NOT. AREAS THAT EXPERIENCE CONVECTION WILL HAVE THE CHANCE OF IT PERSIST UNTIL THE DRYLINE PASSES THROUGH. TIMING VARIES FROM 03Z WEST OF I-35/I-135 TO 12Z AT KCNU. && .FIRE WEATHER... ISSUED AT 137 PM CDT WED MAR 30 2016 VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST OVER CENTRAL AND SOUTH CENTRAL KS INTO EARLY THIS EVENING BEFORE SUBSIDING DUE TO ABOVE NORMAL TEMPERATURES AND GUSTY WINDS. BREEZY NORTHWEST WINDS THURSDAY AND FRIDAY WILL ALLOW THE GRASSLAND FIRE DANGER INDEX TO REMAIN IN THE VERY HIGH CATEGORY DURING THE AFTERNOON HOURS...MAINLY FOR LOCATIONS WEST OF THE FLINT HILLS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 45 63 37 58 / 10 10 10 0 HUTCHINSON 44 62 33 57 / 10 10 10 0 NEWTON 43 62 36 57 / 20 10 10 0 ELDORADO 44 64 38 57 / 50 10 10 0 WINFIELD-KWLD 43 66 37 59 / 30 10 10 0 RUSSELL 40 60 31 55 / 20 10 10 0 GREAT BEND 39 60 32 56 / 10 10 10 0 SALINA 45 61 34 57 / 20 10 10 0 MCPHERSON 43 61 33 57 / 10 10 10 0 COFFEYVILLE 47 65 39 59 / 60 10 10 0 CHANUTE 47 64 38 58 / 60 10 10 10 IOLA 46 63 37 57 / 60 10 10 10 PARSONS-KPPF 47 65 39 59 / 60 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && MESOSCALE...KED SHORT TERM...JMC LONG TERM...JMC AVIATION...KRC FIRE WEATHER...JMC
Hazardous weather outlook, Mar 30, 3:03 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT WED MAR 30 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-312015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 303 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON AND EARLY THIS EVENING MAINLY ALONG AND EAST OF A LINE...FROM HILLSBORO TO DERBY TO CALDWELL. GOLF BALL SIZED HAIL AND DAMAGING WINDS WILL BE LIKELY...WITH A LOWER RISK FOR A TORNADO. VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY NORTHWEST WINDS WILL RETURN ON THURSDAY AND FRIDAY RESULTING IN A VERY HIGH FIRE DANGER ACROSS MUCH OF CENTRAL KANSAS DURING THE AFTERNOON HOURS. GRASSLAND FIRE DANGER LEVELS MAY BECOME VERY HIGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED UNTIL 9 PM...GENERALLY EAST OF A LINE FROM HILLSBORO TO DERBY TO CALDWELL. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Mar 30, 3:52 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 SE CASSODAY 38.02N 96.61W
03/30/2016 E0.88 INCH BUTLER KS CO-OP OBSERVER
ALSO 60 MPH WINDS.
&&
BDKSpecial weather statement, Mar 30, 3:52 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT WED MAR 30 2016
KSZ069-302200-
BUTLER KS-
352 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER LEON...MOVING NORTHEAST AT 35
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...LEON...ROSALIA...CASSODAY...EL DORADO AIRPORT AND EL DORADO
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3759 9691 3809 9688 3808 9652 3779 9653
3753 9674
TIME...MOT...LOC 2052Z 206DEG 30KT 3766 9679
JAKUBLocal storm report, Mar 30, 3:53 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 2 SE CASSODAY 38.02N 96.61W
03/30/2016 E60.00 MPH BUTLER KS CO-OP OBSERVER
ALSO NICKEL SIZE HAIL.
&&
BDKSpecial weather statement, Mar 30, 4:08 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
408 PM CDT WED MAR 30 2016
KSZ053-302200-
CHASE KS-
408 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CHASE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER STRONG CITY...MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COTTONWOOD FALLS...STRONG CITY...BAZAAR...ELMDALE...MATFIELD GREEN...
SAFFORDVILLE AND TALLGRASS PRAIRIE PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3816 9636 3809 9639 3809 9680 3852 9658
3852 9635
TIME...MOT...LOC 2102Z 217DEG 33KT 3838 9651
JAKUBSpecial weather statement, Mar 30, 4:31 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
431 PM CDT WED MAR 30 2016
KSZ093-302200-
COWLEY KS-
431 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR WINFIELD...MOVING NORTHEAST AT
35 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...UDALL...BURDEN...DEXTER...ATLANTA...ROCK...CAMBRIDGE...WINFIELD
CITY LAKE AND STROTHER FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3719 9715 3723 9715 3748 9709 3748 9652
3705 9653
TIME...MOT...LOC 2130Z 217DEG 32KT 3726 9703
JAKUBSpecial weather statement, Mar 30, 4:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CDT WED MAR 30 2016
KSZ070-094-302215-
ELK KS-GREENWOOD KS-
433 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
ELK COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 515 PM CDT
* AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HOWARD...MOVING NORTHEAST AT 35
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOWARD...MOLINE...SEVERY...GRENOLA...FALL RIVER...PIEDMONT...CLIMAX...FALL
RIVER LAKE...FALL RIVER STATE PARK...CROSS TIMBERS STATE PARK AND
TORONTO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3731 9652 3748 9652 3785 9621 3780 9596
3761 9596 3730 9630
TIME...MOT...LOC 2132Z 227DEG 31KT 3745 9636
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:58 PM CDT | Special Weather Statement | ICT | Chautauqua | 47 min |
| Mar 30, 1:51 PM CDT | Special Weather Statement | ICT | Cowley | 39 min |
| Mar 30, 1:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 51 min |
| Mar 30, 2:08 PM CDT | Special Weather Statement | ICT | Sumner | 52 min |
| Mar 30, 2:21 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 39 min |
| Mar 30, 2:43 PM CDT | Special Weather Statement | ICT | Butler | 47 min |
| Mar 30, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 24 min |
| Mar 30, 2:58 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 47 min |
| Mar 30, 3:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 46 min |
| Mar 30, 3:19 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 43 min |
| Mar 30, 3:22 PM CDT | Special Weather Statement | ICT | Cowley | 38 min |
| Mar 30, 3:52 PM CDT | Special Weather Statement | ICT | Butler | 68 min |
| Mar 30, 4:08 PM CDT | Special Weather Statement | ICT | Chase | 52 min |
| Mar 30, 4:31 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Mar 30, 4:33 PM CDT | Special Weather Statement | ICT | Elk | 42 min |
| Mar 30, 5:09 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| Mar 30, 5:16 PM CDT | Special Weather Statement | ICT | Elk | 44 min |
| Mar 30, 6:01 PM CDT | Special Weather Statement | ICT | Chautauqua | 44 min |
| Mar 30, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 51 min |
| Mar 30, 6:48 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.